Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS Wilmington, OH

August 4, 2009Ripley County, Indiana

NWS Wilmington, OH issued this flash flood warning at Aug 4, 2009, 9:17 AM EDT for Ripley County, Indiana. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 9:17 AM EDT (13:17 UTC)
Expired
Aug 4, 2009, 5:15 PM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Ripley County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 9:51 AM EDTFLASH FLOODNapoleon, INHIGH WATER REPORTED ACROSS U.S. 421 NORTH OF NAPOLEON.
Aug 4, 12:48 PM EDTFLASH FLOODBatesville, INPORTIONS OF I-74 FLOODED AT EXIT 149 IN BATESVILLE.
Aug 4, 4:55 PM EDTFLASH FLOODBatesville, INCOUNTYLINE ROAD FLOODED NEAR BATESVILLE...WITH WATER BEGINNING TO RECEED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4654 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 041317
FFWILN
INC137-041615-
/O.NEW.KILN.FF.W.0018.090804T1317Z-090804T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
917 AM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1215 PM EDT.

* AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED   
AREA. RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS 
PARTS OF RIPLEY COUNTY SINCE 8 AM EDT. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
1 TO 3 INCHES OF RAIN WILL BE POSSIBLE THROUGH 1215 PM EDT. RUNOFF 
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING 
INCLUDE...BATESVILLE...MILAN...NAPOLEON...OSGOOD AND VERSAILLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3920 8545 3930 8523 3931 8508 3893 8515
      3893 8520 3892 8521 3891 8545

$$
2 follow-up statements
000 
WGUS51 KILN 041558
FFWILN
INC137-041815-
/O.EXT.KILN.FF.W.0018.000000T0000Z-090804T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 215 PM EDT.

* AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED   
AREA. RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAVE FALLEN SINCE 8 
AM EDT THIS MORNING. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
1 TO 3 INCHES POSSIBLE THROUGH 215 PM EDT. RUNOFF FROM THIS   
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BATESVILLE...
MILAN...OSGOOD AND VERSAILLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3920 8545 3930 8523 3931 8508 3893 8515
      3893 8520 3892 8521 3891 8545

$$
000 
WGUS51 KILN 041759
FFWILN
INC137-042115-
/O.EXT.KILN.FF.W.0018.000000T0000Z-090804T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 515 PM EDT.

* AT 158 PM EDT...DOPPLER RADAR HAD ESTIMATED THAT 4 TO AS MUCH AS 6 
INCHES OF RAIN HAD FALLEN ACROSS THE WARNING AREA SINCE THIS 
MORNING. THIS HAS RESULTED IN FLASH FLOODING. SEVERAL ROADS 
THROUGHOUT THE COUNTY HAVE HIGH WATER OVER THEM. IN 
ADDITION...INTERSTATE 74 BETWEEN EXIT MARKERS 134 AND 149 HAS BEEN 
CLOSED DUE TO UP TO 2 FEET OVER WATER COVERING IT IN SPOTS.

* UP TO AN INCH OF RAIN WILL BE POSSIBLE THROUGH 500 PM. THIS 
ADDITIONAL RAINFALL WILL RUNOFF...CONTINUING THE FLASH FLOODING 
ACROSS THE WARNING AREA.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING 
INCLUDE...BATESVILLE...MILAN...OSGOOD...NAPOLEON AND VERSAILLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3920 8545 3930 8523 3931 8508 3893 8515
      3893 8520 3892 8521 3891 8545

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:16 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 4, 7:16 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
716 AM EDT TUE AUG 4 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SWING THROUGH THE UPPER GREAT LAKES
THROUGH WEDNESDAY...SENDING A COLD FRONT INTO THE OHIO VALLEY ON
WEDNESDAY NIGHT. A LARGE UPPER LEVEL RIDGE WILL BUILD INTO THE THE
EASTERN US BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ELEVATED SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE CWA IN
RESPONSE TO A WEAK MIDLEVEL DISTURBANCE AND A DEVELOPING LOW LEVEL
JET. ELEVATED CAPE VALUES AROUND 2500 J/KG AND MODEST 0-6 KM SHEAR
AROUND 30 KT MAY ALLOW SOME OF THESE STORMS TO PRODUCE MARGINALLY
SEVERE HAIL...ESPECIALLY IF ANY OF THE HIGH 0-3 KM HELICITY IS
REALIZED AND ALLOWS THE STORMS TO ROTATE. LLJ WILL WEAKEN LATER THIS
MORNING WHICH MAY ALLOW STORMS TO WEAKEN IN INTENSITY FOR A
BIT...HOWEVER...AIRMASS WILL QUICKLY AND STRONGLY DESTABILIZE BY
LATE MORNING AND WILL FAVOR STRONG UPDRAFTS AND THE POTENTIAL FOR
DAMAGING WINDS AND SEVERE HAIL. WHILE MODELS ARE OVERDOING THE
DEGREE OF INSTBY...UPPER 60S AND LOW 70S DEWPOINTS ARE WORKING
THEIR WAY UP THE OHIO RIVER AND WILL LIKELY SPREAD INTO THE CWA
LATER ON...SO CAPE VALUES OF AT LEAST 3000 J/KG SEEM LIKELY LATER
TODAY. WILL NEED TO WATCH TRENDS CLOSELY AS LATEST RUNS OF THE NAM
AND RUC ARE SHOWING STRONGER 500-HPA WINDS THAN PREVIOUSLY
FORECAST FOR LATER TODAY. IF THESE MODELS ARE CORRECT...THIS
WOULD LEAD TO INCREASED DEEP LAYER SHEAR AND THE THREAT FOR A MORE
ORGANIZED SEVERE WEATHER EVENT THIS AFTERNOON.

SEVERAL WEAK UPPER IMPULSES WILL KEEP THE THREAT FOR SCATTERED
SHOWERS AND STORMS AROUND THROUGH MUCH OF THE DAY FOR THE ENTIRE
AREA. HOWEVER...MAIN FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY
WILL BE ASSOCIATED WITH A STRONGER SHORTWAVE...CURRENTLY
RESPONSIBLE FOR A FEW CONVECTIVE COMPLEXES OVER THE CENTRAL
PLAINS. THIS ACTIVITY WILL SPREAD SOUTHEAST LATER TODAY...WITH THE
POSSIBILITY OF AN ORGANIZED CONVECTIVE COMPLEX AFFECTING THE
SOUTHWEST PORTIONS OF THE CWA LATER THIS AFTERNOON AND THIS
EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COMPLEX PATTERN WILL CONTINUE INTO WEDNESDAY AS SEVERAL
DISTURBANCES MOVE OVERHEAD WITHIN NORTHWESTERLY FLOW ALOFT...AND A
COLD FRONT SAGS SOUTHWARD INTO NORTHERN PORTIONS OF THE CWA. THIS
WILL KEEP CHANCES FOR CONVECTION CONFINED TO MAINLY THE SOUTHERN
HALF OF THE CWA ON WEDNESDAY. MAINTAINED LOW CHANCE TO SLIGHT
CHANCE POPS ACROSS THE SOUTHERN HALF OF THE CWA WEDS NIGHT AND
THURS AS FRONT HANGS AROUND THE AREA AND DISTURBED NORTHWESTERLY
FLOW ALOFT CONTINUES. CONDITIONS WILL DRY OUT THURS NIGHT. STAYED
CLOSER TO COOLER MET NUMBERS THROUGH THE PERIOD...IF NOT A DEGREE
OR TWO COOLER.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
TRENDED TOWARD THE 06Z GFS FOR EXTENDED PERIOD. BEGINNING OF
EXTENDED PERIOD WILL SEE A TROUGH OVER NORTHEAST. THIS TROUGH WILL
MOVE EAST AS A 500MB HIGH PRESSURE RIDGE BUILDS INTO THE OHIO VALLEY
REGION SATURDAY. THE HIGH PRESSURE RIDGE WILL PERSIST THROUGH THE
WEEKEND AND BEGIN TO FLATTEN OUT ON MONDAY BRINGING A MORE ZONAL
FLOW TO THE REGION. AT THE SURFACE A STATIONARY FRONT LOCATED JUST
SOUTH OF THE OHIO RIVER FRIDAY WILL DRIFT NORTHEAST AS A WARM FRONT
SATURDAY AND SUNDAY. JUST ENOUGH INSTABILITY AND MOISTURE WILL BE
PRESENT TO KEEP AT LEAST LOW CHANCES OF MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS THROUGHOUT MUCH OF THE EXTENDED. AT THIS TIME THE
DRIEST DAY LOOKS TO BE SUNDAY..BUT SOME DIFFERENCE IN TIMING OF
SYSTEMS IS STILL SEEN IN MODELS. BELIEVE MONDAY WILL HAVE BETTER
CHANCE OF PRECIPITATION AS 500 MB FLOW BECOMES MORE ZONAL AND TROUGH
MOVES THROUGH THE OHIO VALLEY REGION.

AS THE UPPER RIDGE BUILDS INTO THE OHIO VALLEY REGION OVER THE
WEEKEND ...TEMPERATURES WILL WARM. HIGH TEMPERATURES IN THE UPPER
80S TO NEAR 90 ARE EXPECTED AT MANY LOCATIONS BY SATURDAY AND
SUNDAY.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS PUSHING SLOWLY SOUTHEAST ACROSS THE AREA EARLY
THIS MORNING AND THEY SHOULD CONTINUE TO AFFECT THE TAF SITES FOR THE
FIRST HOUR OR TWO OF THE PERIOD. THINK WE MAY THEN SEE A BIT OF A LULL
BEFORE THINGS GET GOING AGAIN LATER THIS AFTERNOON. STRONG INSTABILITY
IS FORECAST TO DEVELOP THIS AFTERNOON ACROSS THE REGION. SERIES OF WEAK
MID LEVEL SHORT WAVES ARE FORECAST TO MOVE ACROSS THE REGION THROUGH
THE TAF PERIOD. THE COMBINATION OF THE MID LEVEL FORCING AND SOME
DECENT INSTABILITY WILL LEAD TO A THREAT FOR SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE TAF PERIOD. WILL GO AHEAD AND COVER THE CHANCE
FOR THIS AFTERNOON INTO THIS EVENING WITH A VCSH/CB. AFTER THAT WILL
LEAVE MENTION OUT OF THE TAFS BUT POSSIBILITY WILL EXIST FOR SOME
ADDITIONAL THUNDERSTORMS OVERNIGHT.

OUTLOOK...A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL
SHORT TERM...HAWBLITZEL
LONG TERM...PARKER
AVIATION...JGL
Hazardous weather outlook, Aug 4, 4:58 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT TUE AUG 4 2009

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
458 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY.
WITH A VERY HUMID AND UNSTABLE AIRMASS IN PLACE...SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 4, 8:34 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
834 AM EDT TUE AUG 4 2009

KYZ100-OHZ081-088-041300-
LEWIS KY-SCIOTO OH-ADAMS OH-
834 AM EDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS...
SOUTHWESTERN SCIOTO AND NORTHEASTERN LEWIS COUNTIES THROUGH 900 AM
EDT...

AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR ROME...MOVING SOUTHEAST AT 35 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LOCATIONS IMPACTED INCLUDE...
VANCEBURG...CAMP DIX...ROSEMOUNT...PORTSMOUTH AND NEW BOSTON.

IN ADDITION...LOMBARDSVILLE...SANDY SPRINGS...TURKEY CREEK LAKE...
STRICKLETT...BUENA VISTA...KINNICONICK...MCDERMOTT AND GARRISON ARE
NEAR THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

WOODRUM
Local storm report, Aug 4, 8:48 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
848 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     HAIL             1 N MOUNT ORAB          39.05N 83.92W
08/04/2009  E0.88 INCH       BROWN              OH   TRAINED SPOTTER

            REPORTED FROM NEAR BARDWELL BUFORD ROAD AND US ROUTE 68.

0811 AM     FLASH FLOOD      MORROW                  39.35N 84.13W
08/04/2009                   WARREN             OH   EMERGENCY MNGR

            FLASH FLOODING REPORTED BETWEEN DEARFIELD TOWNSHIP AND
            MORROW WITH PEOPLE TRAPPED IN VEHICLES NEAR COLUMBIA ROAD
            AND MASON-MORROW ROAD.

&&

WOODRUM
Local storm report, Aug 4, 8:53 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
853 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HAIL             VANCEBURG               38.59N 83.32W
08/04/2009  E1.75 INCH       LEWIS              KY   COUNTY OFFICIAL

            DIME TO GOLF BALL SIZE HAIL OCCURRRED FOR 3 MINUTES.

&&

MIKEG
Local storm report, Aug 4, 8:56 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
856 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             VANCEBURG               38.59N 83.32W
08/04/2009  E0.88 INCH       LEWIS              KY   TRAINED SPOTTER

&&

MIKEG
Special weather statement, Aug 4, 9:05 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
905 AM EDT TUE AUG 4 2009

OHZ088-041330-
SCIOTO OH-
905 AM EDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY THROUGH
930 AM EDT...

AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR SCIOTODALE...MOVING SOUTHEAST AT 25
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTH WEBSTER.

IN ADDITION...LYRA AND POWELLSVILLE ARE NEAR THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

WOODRUM
Special weather statement, Aug 4, 9:17 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
917 AM EDT TUE AUG 4 2009

INZ066-041400-
FRANKLIN IN-
917 AM EDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 1000 AM
EDT...

AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HAMBURG...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LOCATIONS IMPACTED INCLUDE...
OLDENBURG AND BROOKVILLE.

IN ADDITION...LAUREL...PEPPERTOWN...METAMORA...MOUNDS STATE
RECREATION AREA...CEDAR GROVE...ROCKDALE AND MOUNT CARMEL ARE NEAR
THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

WOODRUM

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:06 AM EDTSevere Thunderstorm WarningILNWayne39 min
Aug 4, 4:44 AM EDTSevere Thunderstorm WarningILNUnion, Wayne61 min
Aug 4, 5:16 AM EDTAreal Flood AdvisoryILNWayne2 hr
Aug 4, 6:15 AM EDTSevere Thunderstorm WarningILNFranklin37 min
Aug 4, 8:38 AM EDTAreal Flood AdvisoryILNRipley3 hr
Aug 4, 9:31 AM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union29 min
Aug 4, 10:23 AM EDTAreal Flood AdvisoryILNDearborn, Fayette, Franklin, Union112 min
Aug 4, 10:39 AM EDTAreal Flood AdvisoryILNDearborn, Fayette, Franklin, Union96 min
Aug 4, 10:59 AM EDTFlash Flood WarningILNFranklin6 hr
Aug 4, 11:11 AM EDTFlash Flood WatchILNDearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more16 hr
Aug 4, 12:37 PM EDTAreal Flood AdvisoryILNSwitzerland3 hr
Aug 4, 1:20 PM EDTAreal Flood AdvisoryILNFayette, Union, Wayne3 hr
Aug 4, 1:36 PM EDTFlash Flood WarningILNSwitzerland3 hr
Aug 4, 4:29 PM EDTAreal Flood WarningILNSwitzerland4 hr
Aug 4, 4:58 PM EDTAreal Flood WarningILNFranklin, Ripley6 hr
Aug 4, 5:22 PM EDTRiver Flood AdvisoryILNDearborn, Franklin36 hr

Nearby

Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.